Cannabis and Methylphenidate-Induced Manic Symptoms
Eduardo Cinosi*, Mariangela Corbo, Ilaria Matarazzo, Rita Santacroce, Giovanni Martinotti and Massimo di Giannantonio
Department of Neuroscience, Imaging and Clinical Sciences, University "G. d'Annunzio", Chieti, Italy
- *Corresponding Author:
- Eduardo Cinosi
Via dei Vestini 131, 66100 Chieti, Italy
Tel: 00393497366158/ 004407473938363
E-mail: [email protected]
Received date: June 08, 2015; Accepted date: June 28, 2015; Published date: June 30, 2015
Citation: Cinosi Ea, Corbo Ma, Matarazzo Ia, Santacroce Ra, Martinotti Ga, et al. (2015) Cannabis and Methylphenidate-Induced Manic Symptoms. J Clin Toxicol 5:254. doi:10.4172/2161-0495.1000254
Copyright: © 2015 Cinosi E. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproductionn in any medium, provided the original author and source are credited.
Methylphenidate (MPH) prescription rates have been increasing steadily in the last few years, and diversion of the drug is becoming an issue, especially among young people. As is commonly known from scientific literature, high doses of stimulants may induce symptoms similar to those typical of mood disorders or schizophrenia, but with a wide range of variability in symptoms severity, duration and presentation. Poly drug abuse represents another under-evaluated issue, especially with regards to MPH and Δ-9-tetrahydrocannabinol. Here we present a case of methylphenidate and cannabis-induced manic-like episode, involving a 23-year-old male student. The case presentation and management is described in details, and poly drug abuse-related problems are discussed. In conclusion, future studies should explicitly examine the effects of the combination of MPH and THC as well as other possible new patterns of poly drug intake, in order to fully understand their synergistic desirable effects and associated clinical and toxicological implications.